Alert archive / Kansas / Flash Flood Watches in 2020
Flash Flood Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood watch at Jul 25, 2020, 2:49 PM CDT for 10 counties in Kansas. It took effect at Jul 26, 2020, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2020, 2:49 PM CDT (19:49 UTC)
- In effect from
- Jul 26, 2020, 7:00 PM CDT
- Expired
- Jul 27, 2020, 4:06 AM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
- Flood severity
- None
Counties Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 70 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098 WGUS63 KDDC 251949 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Dodge City KS 249 PM CDT Sat Jul 25 2020 KSZ030-031-045-046-064>066-078-079-261200- /O.NEW.KDDC.FF.A.0002.200727T0000Z-200727T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Dodge City, Kinsley, and Lewis 249 PM CDT Sat Jul 25 2020 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... The National Weather Service in Dodge City has issued a * Flash Flood Watch for portions of central Kansas...south central Kansas...southwest Kansas and west central Kansas... including the following in central ...Kansas...Ellis and Rush. in south central Kansas...Edwards...Pawnee and Stafford. in southwest Kansas...Ford and Hodgeman. in west central Kansas... Ness and Trego. * From Sunday evening through Monday morning * Thunderstorms are expected to develop late Sunday afternoon and continue through Monday morning with periods of heavy rainfall. Storm totals of 1 to 3 inches will be possible in these areas which already have saturated ground. * Impacts include travel hazards from water over roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
4 follow-up statements
510 WGUS63 KDDC 261027 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Dodge City KS 527 AM CDT Sun Jul 26 2020 KSZ044-262100- /O.EXA.KDDC.FF.A.0002.200727T0000Z-200727T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lane- Including the city of Dighton 527 AM CDT Sun Jul 26 2020 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... The National Weather Service in Dodge City has expanded the * Flash Flood Watch to include a portion of west central Kansas...including the following Lane.... * From this evening through Monday morning * Thunderstorms are expected to develop late this afternoon and continue through Monday morning with periods of heavy rainfall. Storm totals of 1 to 3 inches will be possible in these areas which already have saturated ground. * Impacts include travel hazards from water over roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ030-031-045-046-064>066-078-079-262100- /O.CON.KDDC.FF.A.0002.200727T0000Z-200727T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Dodge City, Kinsley, and Lewis 527 AM CDT Sun Jul 26 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... The Flash Flood Watch continues for * Portions of central Kansas...south central Kansas...southwest Kansas and west central Kansas...including the following in ...central Kansas...Ellis and Rush. in south central Kansas... Edwards...Pawnee and Stafford. in southwest Kansas...Ford and Hodgeman. in west central Kansas...Ness and Trego. * From this evening through Monday morning * Thunderstorms are expected to develop late this afternoon and continue through Monday morning with periods of heavy rainfall. Storm totals of 1 to 3 inches will be possible in these areas which already have saturated ground. * Impacts include travel hazards from water over roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
066 WGUS63 KDDC 261545 FFADDC Flood Watch National Weather Service Dodge City KS 1045 AM CDT Sun Jul 26 2020 KSZ030-031-044>046-064>066-078-079-270600- /O.CON.KDDC.FF.A.0002.200727T0000Z-200727T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards- Including the cities of Wakeeney, Pfeifer, Hays, Dighton, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Dodge City, Kinsley, and Lewis 1045 AM CDT Sun Jul 26 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING... The Flash Flood Watch continues for * Portions of central Kansas...south central Kansas...southwest Kansas and west central Kansas...including the following in ...central Kansas...Ellis and Rush. in south central Kansas... Edwards...Pawnee and Stafford. in southwest Kansas...Ford and Hodgeman. in west central Kansas...Lane...Ness and Trego. * From 7 PM CDT this evening through Monday morning * Thunderstorms are expected to develop late this afternoon and continue through Monday morning with periods of heavy rainfall. Storm totals of 1 to 3 inches will be possible in these areas which already have saturated ground. * Impacts include travel hazards from water over roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
194 WGUS63 KDDC 270142 FFADDC Flood Watch National Weather Service Dodge City KS 842 PM CDT Sun Jul 26 2020 KSZ030-031-044>046-064>066-078-079-271200- /O.CON.KDDC.FF.A.0002.000000T0000Z-200727T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards- Including the cities of Wakeeney, Pfeifer, Hays, Dighton, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Dodge City, Kinsley, and Lewis 842 PM CDT Sun Jul 26 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... The Flash Flood Watch continues for * Portions of central Kansas...south central Kansas...southwest Kansas and west central Kansas...including the following in ...central Kansas...Ellis and Rush. in south central Kansas... Edwards...Pawnee and Stafford. in southwest Kansas...Ford and Hodgeman. in west central Kansas...Lane...Ness and Trego. * Until 7 AM CDT Monday * Thunderstorms capable of producing periods of heavy rainfall are expected overnight through Monday morning. Additional rainfall totals overnight and early Monday of 1 to 3 inches will be possible. * Impacts include travel hazards from water over roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
332 WGUS63 KDDC 270906 FFADDC Flood Watch National Weather Service Dodge City KS 406 AM CDT Mon Jul 27 2020 KSZ030-031-044>046-064>066-078-079-271015- /O.CAN.KDDC.FF.A.0002.000000T0000Z-200727T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Trego-Ellis-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards- Including the cities of Wakeeney, Pfeifer, Hays, Dighton, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Dodge City, Kinsley, and Lewis 406 AM CDT Mon Jul 27 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Kansas...south central Kansas...southwest Kansas and west central Kansas has been cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood watch went out at Jul 25, 2:04 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 25, 2:04 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 204 PM CDT Sat Jul 25 2020 ...Updated Long Term... .SHORT TERM...(This evening through Sunday) Issued at 1215 PM CDT Sat Jul 25 2020 Throughout tonight there will be a shortwave moving in from the southwest from eastern New Mexico through northwest Kansas. This shortwave combining with a weak frontal boundary in eastern Colorado could spark up a few popcorn storms mainly along the Colorado border mainly between the late afternoon and early evening hours. Any convection that develops will be mainly the pulse storm variety as there is very weak flow in the 500-700 mb level and as a result very little shear for the storms to work with. Hence severe weather isn't expected but brief heavy rain under one of the storms is possible. With south winds tonight and lots of moisture in the air the overnight lows will struggle to fall into the low 70s. Sunday the main question will be how quick the front moves in from the north. Latest short term models (RAP and NAM) are hinting at the front slowing down and good convergence from the front not starting up into the late afternoon from Syracuse to Hays. As a result I pushed back the timing of initiation from around noon to closer to 3 PM. This event is still on track to produce some widespread 1-3 inch amounts of rain by Monday. From the above average precip we received in June combining with recently July rains and the potential for 1-3 inches...flash flooding may be a concern for areas along and east of highway 283 Sunday night into Monday morning. Overall highs on Sunday should be in the low to mid 90s as we should have a decent amount of heating before the storms develop. .LONG TERM...(Sunday night through Saturday) Issued at 151 PM CDT Sat Jul 25 2020 Rain from Sunday night continues into Monday as the front slowly slides southward through southern Kansas and northern Oklahoma. With the weak flow aloft long term models are painting the idea of an all day rain especially for areas south of the I-70 corridor and especially as you get closer to the Oklahoma border. With cloudy skies, rain, and east winds all day a cool day for late July is expected with highs in the upper 70s to lower 80s. Tuesday rain chances at this point would probably be greatest in the south due to a closed low developing in northern Oklahoma and drier air intruding into north central Kansas. It should be another cool day with clouds and east to southeast winds as highs will be in the lower 80s. A slow warming trend continues through the mid and later portions of next week albeit still in the mid to upper 80s for highs. The upper level winds turn more northwesterly with an upper level trough moving through the central plains from Wednesday through Friday. This will give the area more chances of pop up storms but nailing down exactly where they will happen is low confidence at this point. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1159 AM CDT Sat Jul 25 2020 VFR conditions for all TAF sites for the time period. The winds will be breezy out of the south from 18-00Z at 15-25 kts and then subside after sunset. && .PRELIMINARY POINT TEMPS/POPS... DDC 93 72 93 68 / 0 0 40 80 GCK 94 70 92 66 / 0 10 40 80 EHA 93 70 92 66 / 0 10 20 80 LBL 94 70 95 67 / 0 0 20 70 HYS 96 72 93 67 / 10 0 60 80 P28 94 72 94 71 / 0 0 20 70 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Hazardous weather outlook, Jul 25, 12:11 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 1211 PM CDT Sat Jul 25 2020 KSZ030-031-043>046-061>066-074>081-084>090-261715- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1211 PM CDT Sat Jul 25 2020 /1111 AM MDT Sat Jul 25 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Showers and thunderstorms are expected to move into north central Kansas late Sunday afternoon and then spread across southwest Kansas through Sunday evening and overnight. Flash flooding risk is possible Sunday night into Monday morning for areas mainly from Ashland to Pratt to Hays to Dodge City. Recent rains during July combined with above average precipitation in June has led to decent moisture in the ground and this will combine with the potential of another 1 to 3 inches of rain. Days 2-7 Hazards ---------------- * Sunday - Flooding: Limited risk - Lightning: Significant risk - Severe thunderstorm: Limited risk - Excessive heat: Limited risk * Monday - Lightning: Significant risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk * Friday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Flash Flood Watches in Kansas, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.